Post # 1
I’ve been on implanon birth control, which is an arm implant that works for 3 years. Its amazing, it took awhile to get used to it & sometimes my emotions go a little crazy but its rare.
I got it in April 2010 & since then, no spotting, no period, no nothing. I feel fine & healthy. Just want to be sure this isn’t something “bad” if I’m not having my period. Its been about a year & a half.
Post # 3
I just got mine removed. I was on it for a year and I never stopped spotting. Plus the mood swings were driving me crazy! I have started the Depo shot again because my periods stopped while on it and I loved it.
Having your period stop is a side effect, I view it as a positive side effect. I loved having no period! Monthly periods are not really necessary, but some women are reassured by having it.
Post # 4
Like cherrydoll said, it’s a normal side effect for some women. Talk to your doctor about it if you’re still worried, but it’s definitely normal. I have Implanon, too, but I still get my periods. Booooo…..
Post # 5
The side effects said it could cause more bleeding, less bleeding, or stopping all together. All that was in the side effects, so know its the reason why I’m not having my periods (& yes, I view it as a positive)! But then I read a thread on here about how dangerous/ bad for your body it is to not have your period & it scared me.
I have a friend who might not be able to have kids (at age 24) & the doctors told her it could be because of her birth control (she takes BC pills). She’s having tests done this month to get more info… so that also scared me.
Right now Darling Husband & I don’t want kids… but I know he’s thinking that one day in the future he might change his mind.
Post # 6
@secretbee: I’m not an expert but I was told we don’t need a period. If you’re still worried about it you should talk to your doctor since he/she is more knowledgeable.
Post # 7
My gyno told me that you do not need to have your period while on BC. Apparently when BC was first created the only reason why they made it so that periods came every 28 days for the woman’s peace of mind…
And also, there isn’t enough research to prove that infertility is linked to being on BC. Your friend may have had problems with her reproductive system prior to taking BC.. BC could potentially mask/cover up a problem, thats for sure. My friend took BC for a long time to take care of her painful periods, once she got off the pill she started getting terrible cramps again–found out she had had endometriosis (SP!) all these years. She is now having a hard time conceiving, because the endo keeps coming back.
Post # 8
You shouldn’t be getting a period on BCP or Implanon. For those of you who claimed you had your period while using them, how do you know it was a period?
Post # 9
According to the Implanon website, periods are normal (though a lack of periods is also common). Check the last bullet point at the bottom of the page.
Post # 10
I guess it depends and I haven’t done the reading on implanon so I really don’t know about that. I do know that when I got off of BC my periods stopped for over a year. My current OB says that’s not normal or good because a lack of periods causes the lining of the uterus to build up to unhealthy levels. It might be that implanon prevents that from happening, but knowing what I do now, not having a period at all would make me very anxious. But then I’m pretty much of the mind that going on and then off of BC broke the back of my already wobbly natural cycle.
My OB was concerned enough about it to put me on prometrium to kick start my periods every 6 weeks if they don’t happen naturally, and to refer me to an endocrinologist to find out what is causing it.